U.S. doctors online nowAsk doctors free
ZA
A 34-year-old female asked:

My baby is taking penicillin for tonsillitis. after 48 hours he started showing a measel like rash should i stop giving him the penicillin?

2 doctor answers2 doctors weighed in
Dr. Stuart Hickerson
Family Medicine 33 years experience
Rash: It would be best. Also, consider looking for mononucleosis.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. James Ferguson
Pediatrics 47 years experience
Depends: If the doc confirmed strep by testing there is a possibility a rash could be from the strep. Strep rashes are flat to the skin, red & have a sandpaper texture. A doc visit could separate a drug reaction rash from a strep rash. Penicillin can produce a drug rash but ~1/3 of kids with mono sore throat will get a purplish to red rash on amoxicillin.
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Feb 25, 2020

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.